How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog
Satisfied Customers: 10058
Experience:  Over 14 years of clinical veterinary experience
Type Your Dog Question Here...
Dr. John is online now
A new question is answered every 9 seconds

She has been put on about 5 different medications to be taken

This answer was rated:

She has been put on about 5 different medications to be taken in a day. I am afraid that some of those will fight with other because that is a lot of drugs for a little dog. she now wont eat.
Hello. Thanks for writing in. None of those medications will interact with each other, but there are definitely a few of them that may decrease appetite. I assume that she is being treated for a liver issue? I am not sure what injection she would have received, so I cannot comment on that medication interacting with any one of these. The ursodiol and Clavaseptin would most likely be the culprits of her lack of appetite. In a situation like this, I would have my patient stop those two medications to see if appetite and general demeanor return to normal. Normally it would take a day or two. The metronidazole can cause some neurologic issues at higher doses, but you usually see circling, head tilt and lack of coordination. If you are seeing those signs, it may be good to stop that as well. I would check back with your vet today, though. Let them know of any change in medication you want to make before you do it. Please let me know if you have any other questions or concerns. Hope this helps.
Dr. John and 6 other Dog Specialists are ready to help you

Related Dog Questions